Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

High temperature, loss of appetite, upset stomach. Negative malaria, dengue. On Meftal Forte. Further?

About 9 days ago, my husband experienced feverishness and intermittent bouts of high temperature. After self-medication(with 4 DOLO 650mg tabs) failed, two days later, we consult one doctor who administers an injection & starts him on Meftal-Forte. My husband has no fever, that day;but from the next day,his temp. starts again oscillating between 102F & 104F. Again the doctor gives an injection & changes the paracetamol tablet to NISE.Two days pass without fever, with much fatigue though. Meanwhile his blood, urine & urine culture tests came up negative for any bacterial infection , including malaria , dengue . His WBC & platelet count were all within the normal range.Two days ago, he started getting a temperature in the evenings, which seemed to subside only after he took a tablet of NISE. We consult another doctor, do his blood tests over again. The test report is normal again, this time he s put on a course of Coristat & Galexin 250(thrice a day for 3 days).This doc insists we stick to this course(despite my questions on being prescribed an antibiotic, when this is some viral infection). My husband is also suffering from severe loss of taste&appetite, throat irritation & his stomach has started to get upset with all these medicines! He s unable to eat more than a 2-3 mouthfuls of solid food, so he has to be on fluids. He s never suffered so much fatigue. If this goes on, he ll probably need hospital admission & IV. Please tell me if the diagnosis so far has been right. How do we go about finding the underlying cause of this prolonged fever, when it seems too serious to be a one-off freak viral infection?!
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
From history it seems that your husband is having PUO i.e. pyrexia of unknown origin.
Many a time it is difficult to come to conclusion about temperature.
Now I think go for these two tests which might give some conclusion.
1, Widal test for typhoid,
2, Qbc test for malaria.
After reports consult your doctor and discuss.
Give plenty of water and light diet.
Ok and take care.
Answered: Fri, 30 Aug 2013
I find this answer helpful
ENT Specialist Dr. A.K. Srivastava's  Response

Welcome in H.C.M.

By your query I came to knew problems of your husband as he is having off and on fever for last nine days along with loss of appetite and feeling severe weakness.

Since nine days had passed and fever is going on so it is unlikely to be viral and your blood investigations so for had been done also excluding the malaria, dengue & other general inf fever.

Therefore here I would like to tell you that now it becomes necessary to investigate him on the line of chronic fevers like- Typhoid, hepatitis & colitis etc. Thus please do these investigations-

1- Widal test.

2- Ser bilirubin, SGPT, SGOT.

3- Ultrasonography of whole abdomen.

4- IgG, IgA, IgM.

5- Stool & Urine culture and sensitivity.

I hope these investigations will guide us towards correct diagnosis & future line of action for treatment.

Answered: Fri, 30 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor